Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 152, NWS Pueblo, CO

July 27, 2005Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 27, 2005, 5:11 PM MDT for Teller County, Colorado. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2005, 5:11 PM MDT (23:11 UTC)
Expired
Jul 27, 2005, 6:15 PM MDT
In force
64 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Teller County, CO

The radar

The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:23 PM MDTHAIL 0.753 Ne Florissant, CO
Jul 27, 5:29 PM MDTHAIL 1.255 Nne Florissant, CO
Jul 27, 5:30 PM MDTHAIL 0.753 Nw Divide, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 272311
SVRPUB
COC119-280015-
/O.NEW.KPUB.SV.W.0152.050727T2311Z-050728T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT WED JUL 27 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TELLER COUNTY IN CENTRAL COLORADO.

* UNTIL 615 PM MDT.

* AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS CENTERED NEAR DIVIDE...OR 23 MILES WEST OF COLORADO
  SPRINGS...AND WAS MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  CENTRAL TELLER COUNTY...INCLUDING DIVIDE AND FLORISSANT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3898 10507 3904 10529 3881 10531 3879 10507

$$

LW
3 follow-up statements
000 
WWUS55 KPUB 272333
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT WED JUL 27 2005

COC119-280015-
/O.CON.KPUB.SV.W.0152.000000T0000Z-050728T0015Z/
TELLER CO-
533 PM MDT WED JUL 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL TELLER COUNTY
UNTIL 615 PM MDT...

AT 529 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM
WAS CENTERED NEAR DIVIDE...OR ABOUT 24 MILES WEST OF COLORADO
SPRINGS...AND WAS MOVING NORTH AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
TELLER COUNTY...INCLUDING DIVIDE.

HALF DOLLAR SIZE HAIL HAS BEEN REPORTED NEAR FLORRISANT.

LAT...LON 3910 10507 3910 10529 3887 10529 3887 10508

$$

LW
000 
WWUS55 KPUB 272349
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT WED JUL 27 2005

COC119-280015-
/O.CON.KPUB.SV.W.0152.000000T0000Z-050728T0015Z/
TELLER CO-
548 PM MDT WED JUL 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL TELLER COUNTY 
UNTIL 615 PM MDT...

AT 547 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
CENTERED NEAR DIVIDE...OR ABOUT 15 MILES WEST OF COLORADO SPRINGS...
AND WAS MOVING SOUTHEAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
TELLER COUNTY.

LAT...LON 3887 10508 3888 10504 3911 10503 3910 10529
      3887 10529

$$

LW
000 
WWUS55 KPUB 280013
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT WED JUL 27 2005

COC119-280023-
/O.EXP.KPUB.SV.W.0152.000000T0000Z-050728T0015Z/
TELLER CO-
613 PM MDT WED JUL 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TELLER COUNTY HAS
EXPIRED...

AT 610 PM MDT...DOPPLER RADAR SHOWED THAT THE SEVERE WEATHER HAS
MOVED OUT OF THIS AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY.

LAT...LON 3887 10508 3888 10504 3911 10503 3910 10529
      3887 10529

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:29 PM MDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 27, 2:29 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT WED JUL 27 2005

.SHORT TERM...
(TONIGHT AND THURSDAY)

CURRENTLY...PLAINS AND EASTERN MOUNTAINS STILL LOOK TO BE CAPPED.
ONLY CONVECTION IS OVER THE SAN JUAN AND LA GARITA MOUNTAINS WHERE
A FEW LIGHTNING STRIKES ARE OBSERVED.  DEW POINTS STILL REMAINING ON
THE 50S OVER THE INTERSTATE 25 CORRIDOR.  FURTHER EAST...THE DEW
POINTS HAVE LOWERED INTO THE 40S AT KLHX...KLAA AND KSPD.

FOR TONIGHT...I WAS TEMPTED TO REMOVE POPS FOR THIS EVENING OVER
THE INTERSTATE 25 CORRIDOR AND EASTERN MOUNTAINS.  HOWEVER...WITH
THE LOW LEVEL MOISTURE...IT WILL NOT TAKE MUCH INSTABILITY FOR SOME
PRECIPITATION TO DEVELOP.  I KEPT SOME POPS UNTIL MID EVENING IN
THESE REGIONS.  WITH THE CLEAR SKIES AND DRYING ALOFT...
TEMPERATURE MAY APPROACH RECORD LOWS AT SOME LOCATIONS ON THE
PLAINS.  RECORD LOW FOR KPUB IS A 51 AND THIS MAY BE REACHED GIVEN
KPUB IS A NORMALLY COOLER LOCATION.  PLACES WITH DRAIN WELL SUCH AS
KCOS SHOULD STAY ABOVE THE RECORD LOWS.

ON THURSDAY... RIDGE ALOFT REMAINS OVER THE REGION...AND UPSLOPE FLOW
WEAKENS DURING THE DAY.  ANY MOISTURE ON THE PLAINS WILL TEND TO
MIX OUT DURING THE DAY.  I DID NOT MAKE MANY CHANGES TO THE PREVIOUS
FORECAST WITH A FEW AFTERNOON STORMS AND WARMING TEMPERATURES...
ESPECIALLY ON THE PLAINS. --PGW--

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

UPPER LEVEL RIDGE BUILDS BACK OVER COLORADO...WITH THE HIGH CENTERED
NEAR THE FOUR CORNERS THROUGH THE MIDDLE OF NEXT WEEK. HEIGHTS AND
MID LEVEL TEMPS SLIGHTLY LOWER THAN LAST WEEKS HEAT WAVE...THOUGH
MANY PLAINS LOCATIONS WILL AT LEAST APPROACH THE CENTURY MARK FRI
AND SAT. NOT TOO IMPRESSED BY -TSRA CHANCES THROUGH SAT EVENING WITH
DRIER AIR ALOFT OVER THE AREA...THOUGH WILL LEAVE SOME ISOLATED
POPS IN PLACE OVER MAINLY THE MTS FOR BOTH DAYS. ON SUNDAY...NEXT
COLD FRONT APPEARS TO BACK INTO THE ERN PLAINS...WHILE MID LEVEL
MOISTURE MAKES ITS WAY AROUND THE HIGH FROM THE WEST. SHOULD SEE AN
UPTURN IN CONVECTION...ESPECIALLY OVER THE ERN MTS/PALMER DVD WHERE
LOW LEVEL MOISTURE POOLS BEHIND THE FRONT.

FOR NEXT WEEK...LOW AND MID LEVEL MOISTURE REMAINS IN PLACE AS A
SERIES OF WEAK UPPER TROUGHS OVER-TOP THE RIDGE AND PUSH INTO THE
CENTRAL PLAINS. WENT AHEAD AN NUDGED UP POPS SLIGHTLY OVER THE ERN
MTS MONDAY THROUGH WEDNESDAY...WITH PERHAPS BEST PRECIP CHANCE ON
MON WITH DEEPEST UPSLOPE. FARTHER WEST...SHOULD BE ABLE TO RECYCLE
ENOUGH MOISTURE FOR AFTERNOON AND EVENING CONVECTION...THOUGH WITH
NO WELL DEFINED INFLUX OF DEEPER MOISTURE...PRECIP COVERAGE WILL BE
SPOTTY. WITH MORE CLOUDS AND PRECIP...CURRENT SMALL COOLING TREND
IN THE MON-WED TIME FRAME LOOKS REASONABLE.  --PETERSEN

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 27, 6:31 AM MDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
631 AM MDT WED JUL 27 2005

COZ058>089-093>099-281300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
631 AM MDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS OVER THE
MOUNTAINS...HIGH VALLEYS...AND THE INTERSTATE 25 CORRIDOR LATE THIS
AFTERNOON AND EARLY EVENING. ANY THUNDERSTORM COULD PRODUCE HAIL
UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO FROM THURSDAY THROUGH TUESDAY...WITH
THE BEST CHANCES AND COVERAGE FOR THUNDERSTORMS OCCURRING OVER THE
MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM THUNDERSTORMS WILL
BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.